[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Ace inhibitors

In a message dated 07/06/2000 10:41:43 AM US Mountain Standard Time, 
email @ redacted writes:

<< My doctor doesn't think it is necessary for me as I have fairly 
 good control and so far (knock on wood) no problems with my kidneys.  Ace 
 inhibitors also make your blood pressure decrease.  I was wondering if 
 has heard about this treatment.  Thanks. >>

My doctor started me on ACE inhibitors (Monopril) about 4 years ago.  I had 
early stages of kidney disease, microalbumin of 499 (0-30 is normal this 
lab), creatinine at 74 (80-110 normal this lab).  Also at this time I started 
pumping and my A1c's went from 9-10's down to the 6's.

My latest 24-hour urine shows microalbumin 89 (0-30 normal) and creatinine at 
73 (75-115 normal, different lab). 

My blood pressure was creeping up when I started them, it went back to normal 
range for 3 years, and has started going up again the last six months.  
Exercise seems to be more of a factor here for me than the ACE inhibitor. 

So I am extremly happy with the results.  Couldn't tell you if it's the 
result of the ACE inhibitor, pumping, or more likely the combination of both. 
 I don't think that there would be any reason to start on them unless you 
showed a problem, so be sure to get checked for microalbumin with your 
quarterly tests.

Also just found out from a perinatoligist (high risk OB) that ACE inhibitors 
can cause problems in pregnancy causing the babies kidneys not to develop 
properly, so this is a concern if a pregnancy is in the plans.

Best wishes,
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml